Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 113, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 16, 2013, 10:10 PM CDT for Saint Charles County, Saint Louis County, Missouri. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2013, 10:10 PM CDT (03:10 UTC)
- Expired
- Jun 16, 2013, 11:00 PM CDT
- In force
- 50 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
The radar
The St Louis radar (KLSX), 36 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 10:11 PM CDT | HAIL 1.75 | St. Charles, MO | ALONG I70 NEAR 5TH ST |
| Jun 16, 10:13 PM CDT | HAIL 1.75 | St. Charles, MO | ALONG I70 NEAR 5TH ST |
| Jun 16, 10:25 PM CDT | HAIL 0.5 | Bridgeton, MO | NEAR THE INTERSECTION OF I270 AND HWY 370 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1760 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
942
WUUS53 KLSX 170310
SVRLSX
MOC183-189-170400-
/O.NEW.KLSX.SV.W.0113.130617T0310Z-130617T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1010 PM CDT SUN JUN 16 2013
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI...
NORTHEASTERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 1100 PM CDT
* AT 1007 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARYLAND
HEIGHTS...AND MOVING NORTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MARYLAND HEIGHTS...ST. CHARLES...BRIDGETON...ST. ANN...WOODSON
TERRACE...LAMBERT FIELD...HAZELWOOD...BERKELEY...KINLOCH...
FERGUSON...FLORISSANT...DELLWOOD...BLACK JACK...SPANISH LAKE AND
PORTAGE DES SIOUX.
THIS WARNING INCLUDES FIRST MISSOURI STATE CAPITOL HISTORIC SITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3877 9017 3878 9018 3877 9019 3868 9052
3879 9055 3893 9034 3878 9016
TIME...MOT...LOC 0310Z 242DEG 15KT 3875 9051
HAIL...1.00IN
WIND...60MPH
$$
BYRD2 follow-up statements
026
WWUS53 KLSX 170320
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1020 PM CDT SUN JUN 16 2013
MOC183-189-170400-
/O.CON.KLSX.SV.W.0113.000000T0000Z-130617T0400Z/
ST. CHARLES MO-ST. LOUIS MO-
1020 PM CDT SUN JUN 16 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
ST. LOUIS AND NORTHEASTERN ST. CHARLES COUNTIES UNTIL 1100 PM CDT...
AT 1016 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BRIDGETON...
AND MOVING NORTHEAST AT 20 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS REPORTED GOLF BALL SIZE HAIL.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BERKELEY...HAZELWOOD...KINLOCH...FERGUSON...FLORISSANT...DELLWOOD...
BLACK JACK...SPANISH LAKE AND PORTAGE DES SIOUX.
THIS WARNING INCLUDES FIRST MISSOURI STATE CAPITOL HISTORIC SITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3877 9017 3878 9018 3877 9019 3869 9049
3879 9050 3893 9034 3878 9016
TIME...MOT...LOC 0320Z 240DEG 19KT 3878 9039
HAIL...1.75IN
WIND...60MPH
$$
GLASS889
WWUS53 KLSX 170332
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1032 PM CDT SUN JUN 16 2013
MOC183-189-170343-
/O.CAN.KLSX.SV.W.0113.000000T0000Z-130617T0400Z/
ST. CHARLES MO-ST. LOUIS MO-
1032 PM CDT SUN JUN 16 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ST. LOUIS AND
NORTHEASTERN ST. CHARLES COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3877 9017 3878 9018 3877 9019 3869 9049
3879 9050 3893 9034 3878 9016
TIME...MOT...LOC 0333Z 240DEG 19KT 3881 9031
$$
GLASSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 9:53 PM CDT, 17 minutes earlier.
Area forecast discussion, Jun 16, 9:53 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 953 PM CDT SUN JUN 16 2013 .UPDATE... ISSUED AT 942 PM CDT SUN JUN 16 2013 THE PRESENCE OF A WEAK LARGE SCALE BOUNDARY EXTENDING FROM SOUTHWEST IL THROUGH METRO ST LOUIS INTO SW MO AND A VERY UNSTABLE AIRMASS ALLOWED FOR SCATTERED DIURNALLY DRIVEN PULSE THUNDERSTORMS TO FORM LATE THIS AFTERNOON INTO EARLY THIS EVENING. THESE STORMS WERE MAINLY S/SW OF ST LOUIS YET THERE CUMULATIVE OUTFLOWS HAVE ALLOWED A CONTINUATION OF SCATTERED PULSE STORMS TO DEVELOP PROGRESSIVELY FURTHER NORTH INSPITE OF DIMINISHING INSTABILITY. I SUSPECT THESE STORMS WILL GRADUALLY DIMINISH IN COVERAGE OVER THE NEXT FEW HOURS...BUT THE PRESENCE OF THE WEAK Q-STNRY BOUNDARY WILL SUPPORT A CHANCE OF THUNDERSTORMS THROUGH THE OVERNIGHT HOURS. AT THIS TIME IT APPEARS ANY MCS THREAT THROUGH THE OVERNIGHT HOURS WILL REMAIN TO THE WEST OF THE CWA. AN MCS OVER WESTERN KS AND ANOTHER MOVING SEWD OUT OF CENTRAL NEBRASKA SHOULD TRACK SEWD THROUGH KS AND OK WITH POSSIBLY SOME NEW ACTIVITY SKIRTING WESTERN MO. GLASS && .SHORT TERM...(TONIGHT THROUGH WEDNESDAY) ISSUED AT 252 PM CDT SUN JUN 16 2013 EYES FOCUSED TO OUR WEST WHERE ONE OR MORE MCS WILL DEVELOP TONIGHT AND TRACK SOUTHEAST TOWARD THE LOWER MISSOURI RIVER VALLEY AND OZARKS REGION AFTER 06Z. SHORT TERM MODEL GUIDANCE IS REALLY ALL OVER THE PLACE IN REGARDS TO PLACEMENT AND TRACK OF THESE SYSTEMS. GENERALLY HAVE RAMPED UP POPS AFTER 06Z...THINKING THAT THERE MAY BE SOME CONVECTION DEVELOPING ON THE WARM ADVECTION WING AHEAD OF THE APPROACHING MCS. HAVE MAINTAINED LIKELY POPS ACROSS THE SOUTHERN HALF OF THE CWA ON MONDAY AS WEAKENING CONVECTIVE SYSTEM OR REMNANT CIRCULATION MOVES EAST ACROSS THE CWA. SURFACE HIGH PRESSURE WILL THEN BUILD SOUTH INTO THE REGION ON TUESDAY AND WEDNESDAY WITH SLIGHTLY BELOW AVERAGE TEMPERATURES A DRY CONDITIONS EXPECTED. CVKING .LONG TERM...(THURSDAY THROUGH NEXT SUNDAY) ISSUED AT 252 PM CDT SUN JUN 16 2013 A TRANSITION FROM A RELATIVELY COOL NORTHWEST FLOW ALOFT TO A MORE SUMMER LIKE UPPER LEVEL RIDGE BUILDING INTO THE MID SECTION OF THE COUNTRY WILL TAKE PLACE. COULD SEE A COUPLE CHANCES OF THUNDERSTORMS THURSDAY AND FRIDAY BEFORE THE RING OF FIRE LIFTS NORTH OF THE CWA. OTHERWISE...AFTERNOON HIGH TEMPERATURES WILL RISE INTO THE 90S BY NEXT WEEKEND. CVKING && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 644 PM CDT SUN JUN 16 2013 WEAK FRONTAL BOUNDARY ACROSS FORECAST AREA TO REMAIN OVER REGION THROUGH FORECAST PERIOD. LIGHT AND VARIABLE WINDS WITH PLENTY OF LOW LEVEL MOISTURE...SO SOME PATCHY FOG/MVFR VSBYS POSSIBLE OVERNIGHT. OTHERWISE...STILL HARD TO PIN DOWN PCPN CHANCES...TAFS TO REMAIN DRY THROUGH FORECAST PERIOD...EXCEPT FOR KCOU. BELIEVE THEY WILL BE ON EASTERN FRINGES OF MCS THAT DEVELOPS OVER KS TONIGHT...SO KEPT VCTS MENTION IN TAF AFTER 15Z MONDAY. SPECIFICS FOR KSTL...WEAK FRONTAL BOUNDARY ACROSS FORECAST AREA TO REMAIN OVER REGION THROUGH FORECAST PERIOD. LIGHT AND VARIABLE WINDS WITH PLENTY OF LOW LEVEL MOISTURE...SO SOME PATCHY FOG/MVFR VSBYS POSSIBLE BETWEEN 09Z-13Z MONDAY. OTHERWISE...STILL HARD TO PIN DOWN PCPN CHANCES...TAF TO REMAIN DRY THROUGH FORECAST PERIOD. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 16, 3:43 PM CDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 343 PM CDT SUN JUN 16 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-171200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 343 PM CDT SUN JUN 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE LIKELY MONDAY. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. CVKING
In the hours before
Local storm report, Jun 16, 8:23 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
823 PM CDT SUN JUN 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM HAIL WASHINGTON 38.55N 91.01W
06/16/2013 E0.88 INCH FRANKLIN MO LAW ENFORCEMENT
&&
MILLERSpecial weather statement, Jun 16, 9:12 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 912 PM CDT SUN JUN 16 2013 MOZ063-170300- ST. LOUIS MO- 912 PM CDT SUN JUN 16 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. LOUIS COUNTY UNTIL 1000 PM CDT... AT 907 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WILDWOOD...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WILDWOOD... ELLISVILLE... CLARKSON VALLEY... BALLWIN... CHESTERFIELD... MANCHESTER... VALLEY PARK... GLASS
Local storm report, Jun 16, 9:44 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
944 PM CDT SUN JUN 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 PM HAIL CHESTERFIELD 38.65N 90.58W
06/16/2013 M0.75 INCH ST. LOUIS MO TRAINED SPOTTER
PEA TO PENNY SIZED HAIL.
&&
BYRDLocal storm report, Jun 16, 9:50 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
950 PM CDT SUN JUN 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM HAIL CHESTERFIELD 38.65N 90.58W
06/16/2013 E0.88 INCH ST. LOUIS MO TRAINED SPOTTER
MULTIPLE REPORTS OF DIME TO NICKEL SIZE HAIL NEAR THE
INTERSECTION OF CLARKSON AND KERRS MILL RD
&&
MILLERSpecial weather statement, Jun 16, 9:54 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 954 PM CDT SUN JUN 16 2013 MOZ061-063-064-170345- ST. CHARLES MO-ST. LOUIS MO-ST. LOUIS CITY MO- 954 PM CDT SUN JUN 16 2013 ...SIGNIFICANT WEATHER ADVISORY FOR ST. LOUIS CITY...CENTRAL ST. LOUIS AND CENTRAL ST. CHARLES COUNTIES UNTIL 1045 PM CDT... AT 950 PM CDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR CHESTERFIELD...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... VALLEY PARK... TOWN AND COUNTRY... ST. CHARLES... DES PERES... MARYLAND HEIGHTS... KIRKWOOD... CREVE COEUR... FRONTENAC... CRESTWOOD... OAKLAND... BYRD
Local storm report, Jun 16, 10:06 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1006 PM CDT SUN JUN 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL ST. CHARLES 38.79N 90.52W
06/16/2013 E0.50 INCH ST. CHARLES MO TRAINED SPOTTER
&&
MILLERThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:06 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 39 min |
| Jun 16, 8:19 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Warren | 41 min |
| Jun 16, 10:12 PM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 5 days |
| Jun 17, 10:25 AM CDT | River Flood Warning | LSX | Lewis | 36 hr |
| Jun 17, 2:57 PM CDT | Flash Flood Warning | LSX | Saint Louis, City of Saint Louis | 6 hr |
| Jun 17, 3:50 PM CDT | Flash Flood Warning | LSX | Jefferson, Saint Louis | 6 hr |
| Jun 17, 5:23 PM CDT | Areal Flood Advisory | LSX | Franklin, Saint Charles, Warren | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.